Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Darcy43
      Post count: 125

      Hello. This is the first time this has happened and I am wondering if you all experienced it too. I went swimming in my pool in the complex. I love to swim underwater. When I came up for air my eyes were burning intensely. It wasn’t the normal getting use to the chlorine type of burning. Has this happened to anyone? Do you all think it may be due to Graves? I will do some research as well. I placed a cool towel on my eyes. This morning they were still puffy and red….Visine and makeup does wonders but geez….

      Kimberly
      Online Facilitator
        Post count: 4290

        Hello – I’ve never had this while swimming, but I’ve had a few episodes over the last few years of having terrible burning/tearing. They’ve been infrequent enough that I haven’t had it checked out, but if this continues to bother you, I would certainly mention this to your doctor.

        Also, keep in mind that drops that are designed to “get the red out” and those that contain preservatives are generally more *irritating* than helpful for those of us with eye issues due to Graves’.

        Take care!

        Darcy43
          Post count: 125

          Thanks for the information Kimberly. I was so shocked because I swim a lot in that pool and this was the first time it happened. It was really painful and I didn’t know if it was a side affect from the mediation. I am going to try it again in a few days to see what happens and I will call the leasing agent to determine if they are using a different clorine, etc. agent. If it keeps up I will call my doc and in the meantime I am buying goggles because I cannot give up swimming. Low impact, soothing like a mom’s womb.

          Thanks again!

          beach45
            Post count: 178

            I had this problem last summer; I was on 15 mg of Methimazole at the time; not only chlorine in pool burning also the salt water from ocean. Never had that before and then diagnosed with moderate thyroid eye disease in late 2011. I was told just keep using the lubricating drops by my thyroid eye doctor as the TED is making my eyes very dry. In fact off of the Methimazole since May 2012 when I had RAI and using the lubricating drops, I am finding both pool and beach water not as irritating. I was not used to that intense of burning either; good luck with this…beach

            Darcy43
              Post count: 125

              Thanks beach. I knew it was not the norm…it never happened before but this is the first year of Methimazole and I was just shocked. I will get the eye lubricants stat and have my endo check for TED. You never know. I just want to be as proactive as possible.

              beach45
                Post count: 178

                Your welcome and good luck with this Darcy!

                Carito71
                  Post count: 333

                  Hello Darcy,

                  When I was first diagnosed with GD I did have a couple of days when my eyes hurt every time I took a shower. As if the water had sand in it or something. It eventually went away and I hope it stays away. I did not like the feeling and it scared me. I haven’t tried swimming yet but if I do, I will wear goggles. I’m too sensitive to chlorine and I want to avoid problems with my eyes. Keep us posted. I hope it doesn’t happen again.

                  Carol :)

                Viewing 7 posts - 1 through 7 (of 7 total)
                • You must be logged in to reply to this topic.